Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 16, NWS Miami, FL

April 14, 2017

NWS Miami, FL issued this small craft advisory at Apr 14, 2017, 10:18 AM EDT. It took effect at Apr 14, 2017, 8:00 PM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2017, 10:18 AM EDT (14:18 UTC)
In effect from
Apr 14, 2017, 8:00 PM EDT
Expired
Apr 16, 2017, 2:00 PM EDT
In force
42 hr
Issued by
NWS Miami, FL

The text

As transmitted.

413 
WHUS72 KMFL 141418
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1018 AM EDT FRI APR 14 2017


AMZ650-651-670-671-142230-
/O.NEW.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1018 AM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY.

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
658 
WHUS72 KMFL 141913
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT FRI APR 14 2017


AMZ630-150315-
/O.EXA.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/
BISCAYNE BAY-
313 PM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY.

* WINDS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-150315-
/O.CON.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
313 PM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
564 
WHUS72 KMFL 142343
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
743 PM EDT FRI APR 14 2017


AMZ630-650-651-670-671-150800-
/O.CON.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
743 PM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT OVER THE
  OPEN ATLANTIC OCEAN. EAST WINDS AROUND 20 KT FOR BISCAYNE BAY.

* SEAS...5 TO 7 FEET. ROUGHEST SEAS ALONG THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
809 
WHUS72 KMFL 150750
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EDT SAT APR 15 2017

AMZ630-650-651-670-671-160000-
/O.CON.KMFL.SC.Y.0016.000000T0000Z-170416T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
350 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...EAST NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 30 KT. EAST
  WIND AROUND 20 KNOTS

* SEAS...5 TO 8 FEET, HIGHEST IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
068 
WHUS72 KMFL 152346
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
746 PM EDT SAT APR 15 2017

AMZ630-650-651-670-671-161200-
/O.CON.KMFL.SC.Y.0016.000000T0000Z-170416T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
746 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...EAST 20 TO 25 KT.

* SEAS...5 TO 7 FEET. ROUGHEST SEAS IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
192 
WHUS72 KMFL 160753
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT SUN APR 16 2017

AMZ630-650-651-670-671-161800-
/O.EXT.KMFL.SC.Y.0016.000000T0000Z-170416T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
353 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...EAST AROUND 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET, HIGHEST IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 7:46 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 14, 7:46 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
746 AM EDT Fri Apr 14 2017

.AVIATION...
VFR conditions will continue to prevail through the TAF period. A
brief passing shower with MVFR conditions cannot be ruled out at
the east coast TAF sites this afternoon, but chances are too low
to include VCSH at this time. Winds will pick up out of the east
later this morning with some gusts over 20 kts at times.

&&

.PREV DISCUSSION... /issued 404 AM EDT Fri Apr 14 2017/

DISCUSSION...
No significant changes to the forecast tonight, as high pressure
continues to build over Bermuda. This will keep the wind out of
the northeast to east through the middle of next week. This high
will also bring areas of moisture around it, which will bring
periodic chances of showers for South Florida over the next week.
A ridge at 500mb should keep the majority of convection from
developing into anything more than showers, some of which may be
heavy at times. However, also can not rule out an occasional
thunderstorm within the showers. but, the uncertainty is currently
too high to mention in the forecast for now, especially given
PWATs are forecast to run only around an inch.

By the middle of next week, PWATs look to significantly increase,
rising to around 1.75 inches by Thursday. This has allowed for
more widespread chance PoPs across South Florida for Thursday,
thus far our best chance for rain, including for the drought
stricken areas of Southwest Florida and portions of the interior.
Indications are, the moisture may stick around for the remainder
of next week, and possibly into next weekend.

MARINE...
High pressure building over Bermuda will keep the fetch from the
northeast to east for the next several days. The pressure
gradient looks to be strong enough for the wind to increase to 20
to 25 kts over the Atlantic waters tonight. This would cause seas
to build to 6 to 7 feet across the Atlantic waters, especially in
the Gulf Stream. This may prompt a Small Craft Advisory to be
issued later today for the Atlantic waters, which may last until
sometime Sunday, when the wind looks to begin to subside.

Along with the high wind and seas, there looks to be increasing
chances of rain showers , particularly from the middle of next
week possibly into the weekend, with the best chances so far on
Thursday.

BEACH FORECAST... The breezy northeast to easterly wind will
bring a high risk of rip currents for the Atlantic beaches through
at least today, and this evening. It is possible that they may
persist through the weekend, as there looks to be no significant
change to the wind at this time. However, before extending it
through the weekend, will allow for more model runs to occur to
increase certainty they will persist. &&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  81  72  81  71 /  30  30  20  20
Fort Lauderdale  81  73  80  72 /  30  30  30  30
Miami            82  71  81  72 /  20  30  30  30
Naples           84  65  86  64 /  10   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.

AM...None.
GM...None.
&&

DISCUSSION...13
MARINE...13
AVIATION...22/KS
BEACH FORECAST...13
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
429 AM EDT Fri Apr 14 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
151200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
429 AM EDT Fri Apr 14 2017

...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a High Risk of rip currents for the Atlantic
beaches.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

An elevated risk of rip currents may continue for the Atlantic
beaches into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.